Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2015, 11:51 AM CDT for Gallatin County, Pope County, Saline County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 11:51 AM CDT (16:51 UTC)
- Expired
- Apr 3, 2015, 12:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Gallatin County, IL, Pope County, IL, Saline County, IL
The radar
The Paducah radar (KPAH), 70 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:33 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 6:33 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
633 AM CDT FRI APR 3 2015
.UPDATE...
ISSUED AT 633 AM CDT FRI APR 3 2015
UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 305 AM CDT FRI APR 3 2015
AT THE TIME OF THIS WRITING A QUASI-STATIONARY NE-SW ORIENTED
FRONTAL BOUNDARY LAY JUST TO THE NORTH AND WEST OF OUR CWA AND
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE NOTED OVER THE NORTHERN
AND WESTERN SECTIONS OF OUR CWA. A FEW OF THESE STORMS WERE
PRODUCING NEAR SEVERE TO SEVERE HAIL AND HEAVY RAINFALL.
LATER THIS MORNING A SURFACE LOW IS FORECAST TO DEVELOP ON THE
FRONTAL BOUNDARY TO OUR SOUTHWEST...THEN TRACK NORTHEAST ACROSS
OUR CWA PULLING A COLD FRONT ACROSS THE AREA FROM LATE THIS
MORNING THROUGH MID AFTERNOON. AS A RESULT...THE CONVECTION SHOULD
SAG SLOWLY SOUTHEAST ACROSS OUR CWA TODAY. FOR THE SAKE OF TIME
AND WITHOUT GOING INTO TOO MUCH DETAIL...A NUMBER OF SEVERE
PARAMETERS WILL COME TOGETHER OVER OUR CWA WITH THE APPROACH AND
PASSAGE OF THE SURFACE LOW AND ATTENDANT COLD FRONT. CONSEQUENTLY
TODAY THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR OUR ENTIRE CWA
AND AN ENHANCED RISK FOR SEVERE STORMS MAINLY ALONG AND SOUTHEAST
OF THE OHIO RIVER. PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES. THE SEVERE THREAT SHOULD DIMINISH FROM
WEST TO EAST STARTING LATE THIS MORNING AND ENDING AROUND MID
AFTERNOON OVER OUR SOUTHEAST COUNTIES.
IN THE WAKE OF THIS SYSTEM HIGH PRESSURE WILL KEEP THE REGION DRY
WITH NEAR NORMAL TEMPERATURES FROM LATE THIS EVENING THROUGH
SUNDAY. PRECIPITATION CHANCES RETURN TO THE REGION SUNDAY NIGHT AS
MOIST SOUTHERLY FLOW AROUND THE BACK SIDE OF THE SURFACE HIGH
INTERACTS WITH WEAK IMPULSES ALOFT.
WITH HEAVY RAIN BEING REPORTED AND MINOR FLOODING ISSUES HERE AND
THERE...AND WITH MORE HEAVY RAIN EXPECTED THROUGH THE DAY...WILL
KEEP THE FLOOD WATCH INTACT.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 305 AM CDT FRI APR 3 2015
AN ACTIVE WEATHER PATTERN IS SHAPING UP NEXT WEEK. LONG RANGE MODEL
GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT ACTIVE QUASI-ZONAL WEST
SOUTHWEST FLOW WILL PERSIST THROUGH THE GREATER PART OF THE WEEK. AT
THE SURFACE...AN AREA OF LOW PRESSURE IS FORECAST TO SET UP OVER THE
CENTRAL PLAINS. A SERIES OF MID LEVEL PERTURBATIONS WILL ACT UPON A
WARM MOIST SOUTHERLY FLOW OF AIR IN ADVANCE OF THE LOW TO KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MUCH OF
THE PERIOD. FINER DETAILS ARE LESS CERTAIN AT THIS POINT GIVEN MODEL
VARIATIONS IN TIMING AND PLACEMENT OF SYNOPTIC FEATURES.
BY LATE WEEK...THE LOW WILL MOVE EAST FROM THE CENTRAL PLAINS AND
DRAG A COLD FRONT ACROSS THE FORECAST AREA. THIS WILL EVENTUALLY
SWEEP ALL THE ACTIVITY EAST OF THE AREA...BUT IT MAY NOT BE UNTIL
THE WEEKEND UNTIL DRY WEATHER RETURNS. TEMPERATURES THROUGH THE
PERIOD WILL BE UNSEASONABLY WARM. HIGHS WILL GENERALLY RANGE THROUGH
THE 70S...WITH LOWS IN THE UPPER 50S TO LOWER 60S.
&&
.AVIATION...
ISSUED AT 633 AM CDT FRI APR 3 2015
IFR/VFR CONDITIONS ALONG WITH SHRA/TSRA SHOULD BEGIN TO DIMINISH
FROM THE WEST AROUND MIDDAY WITH THE PASSAGE OF A COLD FRONT.
SOUTH SOUTHWEST WINDS AOB 10 KNOTS WILL INCREASE UP TO 15-20 KNOTS
WITH GUSTS UP TO 25-30 KNOTS THIS MORNING AND VEER AROUND TO
NORTHWEST STARTING AROUND MIDDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH THROUGH THIS EVENING FOR ILZ075>078-080>094.
MO...FLOOD WATCH THROUGH THIS EVENING FOR MOZ076-086-087-100-107>112-
114.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ081-082-085>088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ001>022.
&&
SHORT TERM/AVIATION/FIRE WX...JP
LONG TERM...RJPHazardous weather outlook, Apr 3, 3:25 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CDT FRI APR 3 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 AM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES BEING THE PRIMARY THREATS. THE SEVERE WEATHER THREAT SHOULD DIMINISH FROM THE WEST STARTING LATE THIS MORNING WITH THE THREAT CLEARING THE SOUTHEAST PORTIONS OF THE OUTLOOK AREA AROUND MID AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL. A FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR THE ENTIRE OUTLOOK AREA. SEE FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY PERIOD FROM SUNDAY NIGHT THROUGH THE END OF THE PERIOD. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. JP
In the hours before
Local storm report, Apr 3, 9:10 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 10 S LA CENTER 36.93N 88.97W
04/03/2015 BALLARD KY DEPT OF HIGHWAYS
COUPLE OF TREES DOWN IN THE COUNTY ONE BEING AN 18 INCH
DIAMETER TREE 10 MILES SOUTH OF LA CENTER.
&&
SPLocal storm report, Apr 3, 9:33 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG CALVERT CITY 37.03N 88.35W
04/03/2015 MARSHALL KY PUBLIC
A COUPLE TREES UPROOTED IN CALVERT CITY INCLUDING AN
APPROXIMATELY 2 FOOT IN DIAMETER TREE. NUMEROUS LIMBS
DOWN.
&&
SPLocal storm report, Apr 3, 11:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL SCOTT CITY 37.22N 89.53W
04/03/2015 E1.00 INCH SCOTT MO PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:01 AM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more | 3 hr |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 31 min |
| Apr 3, 8:32 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 28 min |
| Apr 3, 8:49 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 26 min |
| Apr 3, 10:52 AM CDT | River Flood Warning | PAH | Muhlenberg | 8 days |
| Apr 3, 11:08 AM CDT | River Flood Warning | PAH | Daviess, Henderson | 21 days |
| Apr 3, 11:08 AM CDT | River Flood Warning | PAH | Henderson, Union | 22 days |
| Apr 3, 11:08 AM CDT | River Flood Warning | PAH | Union | 24 days |
| Apr 3, 11:08 AM CDT | River Flood Warning | PAH | Crittenden, Union | 26 days |
| Apr 3, 12:50 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 25 min |
| Apr 3, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 28 min |
| Apr 2, 7:31 PM CDT | Special Weather Statement | PAH | Wayne | 29 min |
| Apr 3, 12:25 AM CDT | Areal Flood Advisory | PAH | Franklin, Gallatin, Hamilton, Jackson, Saline, White and 1 more | 3 hr |
| Apr 3, 12:43 AM CDT | Special Weather Statement | PAH | Franklin | 32 min |
| Apr 3, 1:04 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 26 min |
| Apr 3, 2:31 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 29 min |
| Apr 3, 10:13 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 7 days |
| Apr 3, 11:19 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 41 min |
| Apr 3, 11:58 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline | 28 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 40 min |
| Apr 3, 5:58 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.